Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online
Ask a Urologist   »  

Semen leakage after urination, reddish and thick discharge. Concerned about this

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I see sperm at the end of urinating. The final drops of my urine occasionally seem as thick as sperm and is a little reddish. I am very concerned about this peculiar problem.
Posted Tue, 22 May 2012 in Urinary and Bladder Problems
Answered by Dr. Jasvinder Singh 46 minutes later
Thanks for posting your query.

I can understand your concern for these symptoms and the thick sperm like discharge in urine which is a bit reddish can be due to a sign of protein in your urine (proteinuria), which requires further evaluation.

Large amounts of protein in urine may indicate a serious kidney problem. Moreover reddish urine is due to blood in urine which is mostly due to kidney stones and kidney infections.

Secondly presence of semen like substance in urine can also be due to Dhat syndrome or an inflammation or infection of the prostate gland. Since the semen like substance is blood tinged so it ruled out any Dhat syndrome.

When the prostate gland is inflamed, the pressure on the prostate during passing stools can cause expression of prostatic secretions in the urine. I suggest you to get an evaluation, a digital rectal examination and your PSA levels measured along with a complete urine examination done. I also advise you to get done an ultrasound, CT scan and also kidney function tests to rule out any kidney stones and inflammation of the urinary tract.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor